Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 43, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 29, 2006, 4:54 AM MST for Pima County, Pinal County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2006, 4:54 AM MST (11:54 UTC)
- Expired
- Jul 29, 2006, 7:00 AM MST
- In force
- 2 hr
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 64 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 11.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 818 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 291159 FFWTWC AZC019-021-291500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 454 AM MST SAT JUL 29 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITIES OF...TUCSON...ORO VALLEY SOUTHEASTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 800 AM MST * AT 449 AM MST...DOPPLER RADAR INDICATED AN AREA OF MODERATE TO HEAVY RAINFALL OVER FAR SOUTHEAST PINAL COUNTY AND FAR NORTHEAST PIMA COUNTY...WHICH INCLUDES THE CATALINA MOUNTAINS. RAIN GAUGES IN THE CATALINA MOUNTAINS HAVE RECORDED BETWEEN ONE AND ONE AND A HALF INCHES OF RAIN SINCE 345 AM. WITH THIS AREA BEING HIT HARD WITH HEAVY RAIN DURING THE PAST TWO DAY...SIGNIFICANT RUNOFF CAN BE EXPECTED IN WASHES THAT DRAIN OUT OF THE MOUNTAIN. THIS WOULD INCLUDE THE CANADA DEL ORO WASH...SABINO CREEK...TANQUE VERDE WASH AND WASHES NEAR ORACLE. MOVEMENT OF THE STORMS IS TO THE SOUTH SOUTHEAST AROUND 10 TO 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SABINO CANYON...CATALINA FOOTHILLS...SOUTH TUCSON...DAVIS-MONTHAN AIR FORCE BASE AND SAGUARO NATIONAL PARK EAST. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3262 11111 3262 11046 3218 11045 3215 11108 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WGUS75 KTWC 291232 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 528 AM MST SAT JUL 29 2006 AZC019-021-291500- PIMA AZ-PINAL AZ- 528 AM MST SAT JUL 29 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM MST FOR SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES... AT 523 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A BROAD AREA OF SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN ACROSS FAR SOUTHEASTERN PINAL COUNTY AND EASTERN PIMA COUNTY. DOPPLER RADAR AND AUTOMATED RAIN GAGES INDICATE THAT BETWEEN ONE HALF TO ONE AND A HALF INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA...WITH UP TO TWO INCHES IN THE CATALINA AND RINCON MOUNTAINS. THIS AMOUNT OF RAIN IN A SHORT PERIOD OF TIME...ON TOP OF THE RAIN THAT HAS FALLEN IN THE PAST TWO DAYS...WILL LEAD TO SIGNIFICANT RUNOFF IN WASHES DRAINING OUT OF THE SURROUNDING MOUNTAINS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3262 11111 3262 11046 3197 11046 3197 11109 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 291359 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 658 AM MST SAT JUL 29 2006 AZC019-021-291500- PIMA AZ-PINAL AZ- 658 AM MST SAT JUL 29 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM MST FOR SOUTHEASTERN PINAL AND NORTHEASTERN PIMA COUNTIES... AT 651 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A BROAD AREA OF SHOWERS AND THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN ACROSS FAR SOUTHEASTERN PINAL COUNTY AND EASTERN PIMA COUNTY. DOPPLER RADAR AND AUTOMATED RAIN GAGES INDICATE THAT BETWEEN ONE HALF TO TWO INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA...WITH UP TO TWO AND A HALF INCHES IN THE CATALINA AND RINCON MOUNTAINS. THIS AMOUNT OF RAIN IN A SHORT PERIOD OF TIME...ON TOP OF THE RAIN THAT HAS FALLEN IN THE PAST TWO DAYS...WILL LEAD TO SIGNIFICANT RUNOFF IN WASHES DRAINING OUT OF THE SURROUNDING MOUNTAINS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3262 11111 3262 11046 3197 11047 3197 11109 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 3:10 AM MST, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 29, 3:10 AM MST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
310 AM MST SAT JUL 29 2006
.SYNOPSIS...A SERIES OF DISTURBANCES WILL ROTATE AROUND AN UPPER
LEVEL LOW LOCATED OVER WEST CENTRAL NEW MEXICO. THIS WILL RESULT IN
NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST ARIZONA THIS
WEEKEND. THE COMBINATION OF THIS DISTURBANCE AND DEEP MOISTURE
ACROSS SOUTHEAST ARIZONA WILL RESULT IN AN INCREASED RISK OF FLASH
FLOODING THIS WEEKEND.
&&
.DISCUSSION...FOR THE FOURTH NIGHT IN A ROW...IT HAS BEEN ANOTHER
BUSY OVERNIGHT PERIOD...WHICH IN MY 12 YEARS IN ARIZONA...I CANT
REMEMBER NOCTURNAL ACTIVITY CONTUINING FOR FOUR DAYS STRAIGHT. THE
CUT-OFF UPPER LOW...ANOTHER ODDITY IN LATE JULY...CONTINUES TO SPIN
IN WEST CENTRAL NEW MEXICO WITH DISTURBANCES ROUNDING THE BASE OF
THE SYSTEM AND KICKING OF SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS. WITH THE ATMOSPHERE SO MOIST...THE MAIN THREAT FROM
ANY STORM IS HEAVY RAIN...WHICH WOULD LEAD TO FLASH FLOODING
ANWWHERE ACROSS SOUTHEAST ARIZONA WITH THE GROUND PRETTY SATURATED
AFTER FOUR DAYS OF ACTIVITY. THE UPPER LOW WILL HANG AROUND ALL
WEEKEND AND KICK OFF STRONG STORMS WITH HEAVY RAIN AS DISTURBANCES
CONTINUE TO ROTATE AROUND THIS LOW. COULD SEE SOME MORE SIGNIFICANT
RAINFALL AMOUNTS AGAIN TODAY...AS WE ARE STARTING OFF THE DAY WITH
PRETTY GOOD ACTION ACROSS THE REGION...AS OF 3 AM. THE ONLY
EXCEPTION WOULD BE IN WESTERN PIMA COUNTY WHERE NOT MUCH RAIN HAS
FALLEN THIS MORNING INCLUDING FRIDAY. WILL HOWEVER KEEP FLASH FLOOD
WATCH GOING UNTIL 8 PM THIS EVENING. HIGH TEMPERATURES THIS WEEKEND
WILL REMAIN WELL BELOW NORMAL.
CUT-OFF LOW WILL BE AROUND MONDAY BEFORE LIFTING OUT OF AREA TUESDAY
AFTERNOON. WITH PLENTY OF LOW-LEVEL MOISTURE AROUND AFTER THIS
SYSTEM LEAVES THE AREA LATE TUESDAY...EXPECT DAILY VARIABILITY OF
THUNDERSTORM COVERAGE BY MID-WEEK WITH TEMPERATURES INCHING TOWARD
NORMAL HIGHS.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH AZZ019-029>035
(NORTHERN GREENLEE COUNTY...SOUTHEAST PINAL COUNTY...UPPER GILA
RIVER VALLEY (GRAHAM AND SOUTHERN GREENLEE COUNTY)...WESTERN
PIMA COUNTY...TOHONO OODHAM NATION...EASTERN PIMA
COUNTY...SANTA CRUZ COUNTY AND COCHISE COUNTY) UNTIL 8 PM MST
THIS EVENING.
&&
JRG
WEATHER.GOV/TUCSONHazardous weather outlook, Jul 29, 4:00 AM MST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 400 AM MST SAT JUL 29 2006 AZZ019-029>035-300300- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 400 AM MST SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. ...FLASH FLOOD WATCH IN EFFECT THROUGH 8 PM MST THIS EVENING... AN UPPER LOW RESIDES ALONG THE ARIZONA/NEW MEXICO BORDER AND WILL CONTINUE TO SPIN ACROSS THE REGION AS IT MOVES SLOWLY TO THE SOUTH. WITH THE LOW EXPECTED TO REMAIN IN THE GENERAL VICINITY FOR THE NEXT DAY OR TWO...THE COMBINATION OF THE LIFTING ASSOCIATED WITH THIS SYSTEM...THE DEEP MOISTURE PRESENT ACROSS SOUTHEAST ARIZONA...AND ALREADY SATURATED SOILS WILL RESULT IN AN INCREASED RISK OF STRONG THUNDERSTORMS THAT COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE UPPER LOW WILL LINGER ACROSS THE AREA THROUGH SUNDAY WILL START TO WEAKEN SUFFICIENTLY TO ALLOW THE STORMS THAT DEVELOP TO BE SCATTERED IN NATURE AND WITH WEAKER UPPER LEVEL SUPPORT THE THREAT FOR FLOODING SHOULD NOT BE AS GREAT FOR SUNDAY. HOWEVER...REFER TO STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE THAT WILL BE ISSUED TONIGHT AND SATURDAY FOR MORE INFORMATION REGARDING THE FLOODING POTENTIAL ON SUNDAY. BY EARLY IN THE WEEK AND CONTINUING THROUGH LATE WEEK...A TROUGH OVER THE PACIFIC WILL TRY TO WORK ITS WAY EAST. DRIER AIR WILL FILTER INTO SOUTHERN CALIFORNIA AND PERHAPS WESTERN ARIZONA. HOWEVER...THE LATEST COMPUTER MODELS INDICATE THAT THERE WILL STILL BE SUFFICIENT MOISTURE IN PLACE TO GENERATE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING EACH DAY THROUGH FRIDAY. ALTHOUGH A FEW OF THE STORMS THAT DEVELOP DURING COULD BRIEFLY REACH OR EXCEED SEVERE LIMITS...ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:53 PM MST | Flash Flood Warning | TWC | Cochise | 37 min |
| Jul 28, 10:35 PM MST | Flash Flood Warning | TWC | Pima, Pinal | |
| Jul 29, 12:26 AM MST | Flash Flood Warning | TWC | Pima | 64 min |
| Jul 29, 7:30 AM MST | Flash Flood Warning | TWC | Cochise, Graham, Pima, Pinal, Santa Cruz | 2 hr |
| Jul 29, 2:00 PM MST | Flood Watch | TWC | 5 hr |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.